MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80166
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiration date: 10/2025).
 
Event or Problem Description
It was reported that during a venous angioplasty procedure for 42-year-old patient with post-thrombotic abnormalities cavo-bi-iliac, the balloon allegedly ruptured iliacally on the right at less than 10 atm pressure.It was further reported that because of the proximal attachment and giving some traction, contrast residue came out and the entire balloon of the shaft allegedly got torn off.Reportedly, the balloon part stuck somewhere to the right iliac.Snare device was used to remove the entire balloon component via the right internal jugular vein.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted to be completed detached and inverted, leaving the inner guidewire lumen exposed.No anomalies were noted to the luers y-body.No functional testing was performed due to the condition of the sample.One photo was provided and reviewed.The photo shows a portion of the atlas gold pta dilatation catheter with the balloon detached from it.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon was noted to be detached from the catheter from both the photo review and the returned sample.However, the investigation is inconclusive for the reported balloon rupture and removal difficulty as no evidence of the failures could be determined.A definitive root cause for the alleged balloon rupture, balloon detachment and removal difficulty could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 10/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a venous angioplasty procedure, the balloon allegedly ruptured iliacally on the right at less than 10 atm pressure.It was further reported that because of the proximal attachment and giving some traction, contrast residue came out and the entire balloon of the shaft allegedly got torn off.Reportedly, the balloon part stuck somewhere to the right iliac.Snare device was used to remove the entire balloon component via the right internal jugular vein.The procedure was completed using another device.The current status of the patient is unknown.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16359375
Report Number2020394-2023-00060
Device Sequence Number6845749
Product Code DQY
UDI-Device Identifier00801741060830
UDI-Public(01)00801741060830
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80166
Device Catalogue NumberATG80166
Device Lot Number93XG0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/11/2023
Supplement Report FDA Received Date04/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown